MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 2-0 S/A CT-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 811H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent a total hysterectomy on (b)(6) 2924, and suture was used.The chromic gut suture kept breaking when closing the deep tissue layer.After a 5 minute delay the case was completed with a new suture without patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? what tissue was being sutured when the event occurred? was additional dissection required in other organs/tissues other than the target tissue? was there any change in the patient¿s post operative care due to the prolonged procedure? please provide the lot number for all 811h reported.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H6 component code: g07002 ¿ device not returned.Related events captured via: 2210968-2024-03444.
 
Event or Problem Description
It was reported that the patient underwent a total hysterectomy on (b)(6) 2024, and suture was used.The chromic gut suture kept breaking when closing the deep tissue layer.After a 5 minute delay the case was completed with a new suture without patient harm.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/12/2024 additional information was requested, the following was obtained: - were there any unexpected outcomes or complications as a result of the prolonged surgery time? no - what tissue was being sutured when the event occurred? deep tissue - was additional dissection required in other organs/tissues other than the target tissue? no - was there any change in the patient¿s post operative care due to the prolonged procedure? no - please provide the lot number for all 811h reported: rkmdap and rlmjmd - device return status.Please document the shipment tracking number: n/a - please provide the source or name of person providing answers to follow-up questions: dr anish shah, customer this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
GUT CHR UD 27IN 2-0 S/A CT-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18977735
Report Number2210968-2024-03443
Device Sequence Number6497729
Product Code GAL
UDI-Device Identifier10705031012738
UDI-Public10705031012738
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number811H
Device Lot NumberRKMDAP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer03/26/2024
03/29/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date03/26/2024
04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale